Alert archive / California / Wind Advisories in 2019

Wind Advisory 10, NWS Eureka, CA

March 24, 2019Humboldt County, California

NWS Eureka, CA issued this wind advisory at Mar 24, 2019, 10:42 PM PDT for Humboldt County, California. It took effect at Mar 25, 2019, 12:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2019, 10:42 PM PDT (05:42 UTC)
In effect from
Mar 25, 2019, 12:00 AM PDT
Expired
Mar 25, 2019, 5:00 AM PDT
In force
5 hr
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 5.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2019-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2019-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1948 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

075 
WWUS76 KEKA 250542
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1042 PM PDT Sun Mar 24 2019


CAZ104>106-251200-
/O.NEW.KEKA.WI.Y.0010.190325T0700Z-190325T1200Z/
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
1042 PM PDT Sun Mar 24 2019

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT MONDAY...

The National Weather Service in Eureka has issued a Wind
Advisory...which is in effect until 5 AM PDT Monday. 

* WINDS...Southeast 15 to 25 mph with gusts from 40 to 50 mph.

* LOCATIONS INCLUDE...Petrolia, Honeydew, Ettersberg, Orleans,
  Willow Creek, Garberville, Bridgeville.

* HIGHWAYS IMPACTED...36, 96, 101, 299.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or greater are
expected. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
430 
WWUS76 KEKA 250543
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1043 PM PDT Sun Mar 24 2019


CAZ104>106-251200-
/O.CON.KEKA.WI.Y.0010.190325T0700Z-190325T1200Z/
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
1043 PM PDT Sun Mar 24 2019

...WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET REMAINS IN EFFECT
UNTIL 5 AM PDT MONDAY...

* WINDS...Southeast 15 to 25 mph with gusts from 40 to 50 mph.

* LOCATIONS INCLUDE...Orleans, Willow Creek, Petrolia, Honeydew,
  Ettersberg, Garberville, Bridgeville.

* HIGHWAYS IMPACTED...36, 96, 101, 299.

* FOR A DETAILED VIEW OF THE HAZARD AREA...visit 
  http://www.wrh.noaa.gov/map

$$
157 
WWUS76 KEKA 251202
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
502 AM PDT Mon Mar 25 2019

CAZ104>106-251315-
/O.EXP.KEKA.WI.Y.0010.000000T0000Z-190325T1200Z/
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-
502 AM PDT Mon Mar 25 2019

...WIND ADVISORY HAS EXPIRED...

Gusty winds have fallen below advisory criteria but will continue
through mid morning.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:55 PM PDT, 6 hours 47 minutes earlier.

Area forecast discussion, Mar 24, 3:55 PM PDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
355 PM PDT Sun Mar 24 2019

.SYNOPSIS...Dry conditions and increasing cloud cover today will
give way to another round of rain and gusty southerly winds late
tonight into Monday as the next system approaches the coast.
There will be a slight chance of thunderstorms across the waters north
of Cape Mendocino Monday afternoon. Wet weather will then
continue intermittently through much of the week.

&&

.DISCUSSION...High level cloudiness has been on the increase this
afternoon ahead of the next weather system that will begin to
affect the region late tonight into tomorrow morning. As
the low approaches the coast, southerly winds will be on the
increase and will peak early Monday morning. As the low and cold
front move across the region Monday moderate rain will come to an
end but a more unstable airmass will move in. Steeper lapse rates
and increasing MUCAPE will lead to more showers and a marginal
thunderstorm risk mainly across the northern half of the waters
tomorrow afternoon. At this time the majority of the accumulating
snowfall will remain above 4500 feet however Monday afternoon snow
levels will begin to descend. With some showers still around, a
light dusting to maybe an inch may be possible as low as 3000
feet across Del Norte County by Tuesday morning.

The next best chance of rain will be on Wednesday, as the upper
level low approaches the area. This upper level low and attendant
surface low and cold front will spread moderate rain across the
area yet again. As the system clears the area Wednesday afternoon
cold air will move in aloft. This colder air will a slight chance
of thunderstorms mainly across the southern third of the area
where instability should be maximized. Showers will stick around
through Thursday before conditions begin to dry as weak ridging
builds in aloft Friday. /WCI

&&

.AVIATION...High clouds will continue to move across the area the
rest of today with another system set to approach the region
tonight. Rain will spread eastward across the area from 06Z to 12Z.
Mostly VFR to MVFR conditions are expected to prevail through the
TAF period, though a heavier shower may temporarily lower conditions
to IFR. Otherwise, low-level wind shear is likely tonight through
early tomorrow morning along the coast.

&&

.MARINE...Southerly winds will increase this evening ahead of an
approaching system and associated frontal boundary. Small Craft
Advisories are in place across the waters for the front's approach.
Winds will peak tonight, with sustained winds mostly around 20 to 25
knots and gusts up to 35 knots. Gusts will approach Gale Force in
strength near Cape Mendocino for several hours as the front moves
toward the coast overnight. Steep short-period seas will develop as
a result, with a westerly swell continuing to slowly wane. Combined
seas will increase to 12 to 13 feet tonight and slowly come down
through Tuesday. Winds will weaken behind the front and remain
southerly through most of the upcoming work week. Winds will
increase again on Tuesday night as another system approaches the
region. Additionally, another westerly swell will move through the
waters late on Wednesday and into Thursday.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from midnight tonight to 8 AM PDT Monday
     for PZZ450.

     Small Craft Advisory until 8 AM PDT Monday for PZZ455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 24, 3:01 PM PDT, 7 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
301 PM PDT Sun Mar 24 2019

CAZ101>108-111-252215-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
301 PM PDT Sun Mar 24 2019

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CAZ109-110-112-113-252215-
Mendocino Coast-Northwestern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
301 PM PDT Sun Mar 24 2019

This Hazardous Weather Outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a slight chance of thunderstorms Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 2:40 PM PDTSmall Craft AdvisoryEKA4 days

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.